Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 6, 2000, 4:26 PM EDT for Hamilton County, Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2000, 4:26 PM EDT (20:26 UTC)
- Expired
- Jul 6, 2000, 5:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:27 PM EDT | Hail 0.75 | Soddy Daisy, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WUUS54 KMRX 062026 SVRMRX TNC065-062115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 426 PM EDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EASTERN TENNESSEE * UNTIL 515 PM EDT * AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HARRISON...OR 12 MILES NORTHEAST OF CHATTANOOGA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN HAMILTON COUNTY AT 440 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:40 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 6, 3:40 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 340 PM EDT THU JUL 6 2000 SOLAR POWERED CONVECTION DEVELOPING SHOWERS AND THUNDERSTORMS OVER CUMBERLAND PLATEAU...MOVING SOUTHEAST WITH RIDGE FLOW. SOME STORMS APPEAR VERY STRONG...MERGING OVER MIDDLE TENNESSEE. EXPERIENCE PAST COUPLE OF DAYS SAYS THESE WILL NOT PRODUCE HAIL...BUT BORDERLINE SEVERE WET MICROBURSTS AND BODACIOUS RAINFALL. SOME STREET/SMALL STREAM FLOODING LIKELY UNDER PARTICULAR CELLS. BELIEVE NGM HAS BEST HANDLE ON THINGS. AM LOOKING AT RIDGE OVER MS VALLEY BUILDING OVER NEXT COUPLE OF DAYS WITH WEAK SHORT WAVES MAKING IT DIRTIER BY THE HOUR. BELIEVE PARTLY CLOUDY MOST DAY TIME PERIODS IS BEST WORDING. MOSTLY CLEAR AT NIGHT. BACK DOOR FRONT MAKES HALF-HEARTED ATTEMPT TO ENTER CWA FROM NORTHEAST...BUT AT RNK POINTS OUT...IT'S MOSTLY A DEWPOINT GRADIENT WITH SLIGHTLY DRIER AIR AT SURFACE. MAJOR DRYING AT MID LEVELS WITH WARMING TREND THERE AS WELL WILL PRODUCE CAP THROUGH WEEKEND. TOOK OUT ALL POPS THROUGH MONDAY. TEMPS FROM PREVIOUS PACKAGE LOOK OK FOR MOST PART. MADE SOME MINOR ADJUSTMENTS TO WORDING MAINLY BECAUSE OF BACK DOOR FRONT. WINDS OK WITH WEAK "COLD" AIR WEDGE COMING FROM NORTHEAST DRIVING DRAINAGE PATTERN. FCSTID = 13 CHA 70 92 68 93 / 0 0 0 0 TYS 70 90 64 90 / 0 0 0 0 TRI 68 85 60 86 / 0 0 0 0 OQT 70 90 64 90 / 0 0 0 0 .MRX... NC...NONE. TN...NONE. VA...NONE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 23 min |
| Jul 6, 4:34 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 56 min |
| Jul 6, 4:49 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 56 min |
| Jul 6, 5:04 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 26 min |
| Jul 6, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 63 min |
| Jul 6, 5:17 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 28 min |
| Jul 6, 5:20 PM EDT | Flash Flood Warning | MRX | Greene | 115 min |
| Jul 6, 5:39 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 21 min |
| Jul 6, 5:41 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Polk | 64 min |
| Jul 6, 5:45 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 30 min |
| Jul 6, 6:13 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.